Medical Questions? Ask a Doctor Online!
Is there itching with the rash? Are you working in a hot environment with heat and moisture causing skin friction and irritation, redness and a rash? Any rash elsewhere in the body?
The rash may be a fungal rash which may need a local antifungal cream like lamisil/Lotrimin.Use of cotton undergarments and keeping the area dry and moisture free,use of talc to reduce friction will help. Folliculitis or hair follicle infections and Topical Eczema may also present like this. Eczema would respond to the steroids,the folliculitis will need antibiotics.
Other possibilities are lichen planus,scabies,genital warts,molluscum contagiosum, contact dermatitis and herpetic rash.Your doctor will be able to help you after examining you.
I would like some more information if possible so I can help you.
1. How extensive is the rash (just a few bumps or a lot over an extensive area)? 2. Is it on your labia or on your thighs or both? 3. Does it itch or hurt or burn in any way? 4. How long have you had it? 5. You say you tried cortisone cream, did this make it worse? 6. Do you have any other medical problems, such as Diabetes?
It's a lot of bumps, not on my labia but on top of my vagina like in the pubic hair area and very severe on my inner thighs in the pubic crease on each side,the cortizone seemed to make it worse. it itches and burns slightly. no other medical problems at all. and i have had this for a week
Based on that information, it sounds like a candidal infection, which often get worse with steroid creams. Also, it is very common for this type of rash to be in the creases of the body, and it is more likely to occur in a warm/moist area such as the pelvic region. It is also common for it to itch and burn.I would suggest buying the over the counter cream called "Lotrimin" or clotrimazole twice a day (preferably at night before bed and in the am, after a shower at either time). This is an anti-fungal mediation used to treat Candida infections. You should notice an improvement over the first several days, but the rash may not be cured completely for a few weeks.If it does not improve with this over the counter treatment within a week or so, you should see your doctor to make sure that it is indeed a candidal infection. If it is, you may need an oral anti-fungal medication such as "Diflucan." If it is something else altogether, you may need a different cream or treatment.To help the rash while you are treating it, do your best to keep the area dry. You should change underwear if it gets moist from sweat (for example, after exercise).Hope this helps.